Hallucinations after surgery, please help??

3 Posts | Page(s): 1 

Hallucinations after surgery, please help??

by asmith0478 on Thu Jan 31, 2008 12:00 AM

Quote | Reply

Hi.

 

I have a close friend with stage 4 colon cancer that has met. into the liver. After several months of chemotherapy, he has recently undergone surgery to remove 46% of his liver. Now, we are about 5 days post-op. Surgery went well. Nothing else found they didn't already know about,etc.....Approximately three days ago he started having varying degrees of hallucinations, delusions,etc.  Have any of you experienced this. If so, was it related to pain meds or to post op problems? I have tried looking everywhere online for his family to help them find some information that could help.  We are trying to discover what the problem is and the Drs so far have been less than helpful. We've questioned whether it could be pain meds, and they are looking into that. They did take him for a CT scan and nothing was found.  Please share with me anything, good or bad.  They aren't too computer savvy so I thought I'd try to gather some info for them.....

 

Thanks so much!

April 

RE: Hallucinations after surgery, please help??

by Sharon_S_7 on Thu Jan 31, 2008 12:00 AM

Quote | Reply
It's not unusual to have this type of side effect from pain meds. I had them 3 days post surgery (thought I was in a POW camp!) and my brother-in-law has had many different procedures and always has this reaction to pain meds.

RE: Hallucinations after surgery, please help??

by Jellybeans on Fri Feb 01, 2008 12:00 AM

Quote | Reply

 

On 1/31/2008 asmith0478 wrote:

Hi.

 

I have a close friend with stage 4 colon cancer that has met. into the liver. After several months of chemotherapy, he has recently undergone surgery to remove 46% of his liver. Now, we are about 5 days post-op. Surgery went well. Nothing else found they didn't already know about,etc.....Approximately three days ago he started having varying degrees of hallucinations, delusions,etc.  Have any of you experienced this. If so, was it related to pain meds or to post op problems? I have tried looking everywhere online for his family to help them find some information that could help.  We are trying to discover what the problem is and the Drs so far have been less than helpful. We've questioned whether it could be pain meds, and they are looking into that. They did take him for a CT scan and nothing was found.  Please share with me anything, good or bad.  They aren't too computer savvy so I thought I'd try to gather some info for them.....

 

Thanks so much!

April 


Hello it is Xanex. I had the same problem. Hospitals like to put you on the full dose even if you are already just taking the medication occassionally. Hope this helps. Linda

 

3 Posts | Page(s): 1 
Subscribe to this message board discussion

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.